drupal statistics module

Jump to content


hair loss radio

Photo

Hair Loss Drug Blamed For Multiple Problems

Propecia

  • Please log in to reply
No replies to this topic

#1 Bill

Bill

    Advanced Member

  • Admin
  • PipPipPip
  • 509 posts

Posted 11 January 2012 - 08:45 AM

A man who took the male pattern baldness drug Propecia for four years claims it gave him "severe sexual dysfunction and cognitive impairment."

Jason McCord sued Merck & Co. in Federal Court.
Posted Image
Merck has been sued at least 15 times in the past two years for similar claims, according to the Courthouse News database.

McCord says he was 36 when he was prescribed Propecia, in 2006, and he took it for four years. He says the trade-off wasn't worth it.

"Male pattern hair loss affects 30 percent of men by the age of 30 years and 50 percent of men by the age of 50 years. Men who suffer from hair loss may be perceived as older and less physically and socially attractive," according to the complaint.

"Male pattern hair loss is a common condition thought to be caused by a combination of genetic factors and a hormone called dihydrotestosterone ('DHT').

"DHT is a substance in the body that can shrink hair follicles until a person no longer has hair on top of his head.

"Finasteride is a 5-alpha reductase inhibitor that decreases the conversion of testosterone to DHT, therefore, preventing hair loss.

"Propecia, or finasteride, may produce undesirable side effects to patients who use the prescription drug, including but not limited to, sexual dysfunction and cognitive impairment.

"The rates of the sexual dysfunction as a result of finasteride are reported to be as high as 39 percent in published clinical studies. In addition, it has been reported in 2003 that only 50 percent of patients experience resolution of their sexual function adverse events after discontinuation of finasteride."

Complete hair loss article





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users